Alert archive / Arkansas / Areal Flood Warnings in 2021

Areal Flood Warning 3, NWS Tulsa, OK

April 28, 20216 counties in Arkansas

NWS Tulsa, OK issued this areal flood warning at Apr 28, 2021, 7:42 PM CDT for 6 counties in Arkansas. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2021, 7:42 PM CDT (00:42 UTC)
Expired
Apr 29, 2021, 4:30 AM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Benton County, AR, Carroll County, AR, Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 99 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 4:00 AM CDTFLASH FLOODTurners Bend, ARWIDESPREAD FLOODING ACROSS THE NORTHERN HALF OF THE COUNTY, WITH A COUPLE BRIDGES WASHED OUT AND SEVERAL WATER RESCUES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

367 
WGUS44 KTSA 290042
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
742 PM CDT Wed Apr 28 2021

ARC007-015-033-047-087-143-290930-
/O.NEW.KTSA.FA.W.0003.210429T0042Z-210429T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-Carroll AR-Crawford AR-Franklin AR-Madison AR-Washington
AR-
742 PM CDT Wed Apr 28 2021

The National Weather Service in Tulsa has issued a

* Flood Warning for...
  Benton County in northwestern Arkansas...
  Carroll County in northwestern Arkansas...
  Crawford County in northwestern Arkansas...
  Madison County in northwestern Arkansas...
  Washington AR County in northwestern Arkansas...
  Franklin County in west central Arkansas...

* Until 430 AM CDT Thursday.

* At 742 PM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Flooding is ongoing or expected to begin shortly in 
  the warned area. Between 2 and 5 inches of rain have fallen.

Some locations that will experience flooding include...
  Fort Smith...                      Fayetteville...
Springdale...                      Rogers...
Bentonville...                     Van Buren...
Siloam Springs...                  Berryville...
Ozark...                           Huntsville...
Eureka Springs...                  Cedarville...
Mountainburg...                    Natural Dam...
Bella Vista...                     Lowell...
Farmington...                      Alma...
Pea Ridge...                       Prairie Grove...

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3650 9461 3650 9330 3611 9330 3613 9348
      3608 9348 3608 9345 3597 9345 3595 9349
      3588 9352 3576 9352 3577 9370 3544 9371
      3545 9444

$$
1 follow-up statement
603 
WGUS44 KTSA 290046 CCA
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning...CORRECTED
National Weather Service Tulsa OK
746 PM CDT Wed Apr 28 2021

ARC007-015-033-047-087-143-290930-
/O.COR.KTSA.FA.W.0003.210429T0042Z-210429T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-Carroll AR-Crawford AR-Franklin AR-Madison AR-Washington
AR-
746 PM CDT Wed Apr 28 2021

The National Weather Service in Tulsa has issued a

* Flood Warning for...
  Benton County in northwestern Arkansas...
  Carroll County in northwestern Arkansas...
  Crawford County in northwestern Arkansas...
  Madison County in northwestern Arkansas...
  Washington AR County in northwestern Arkansas...
  Franklin County in west central Arkansas...

* Until 430 AM CDT Thursday.

* At 742 PM CDT, Doppler radar indicated light to moderate rain 
  across portions of northwest Arkansas. Between 2 and 5 inches of 
  rain have fallen since this morning. Localized flooding is ongoing 
  and rises are possible on mainstem rivers which will worsen 
  ongoing flooding in vicinity of the rivers.

Some locations that will experience flooding include...
  Fort Smith...                      Fayetteville...
Springdale...                      Rogers...
Bentonville...                     Van Buren...
Siloam Springs...                  Berryville...
Ozark...                           Huntsville...
Eureka Springs...                  Cedarville...
Mountainburg...                    Natural Dam...
Bella Vista...                     Lowell...
Farmington...                      Alma...
Pea Ridge...                       Prairie Grove...

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3650 9461 3650 9330 3611 9330 3613 9348
      3608 9348 3608 9345 3597 9345 3595 9349
      3588 9352 3576 9352 3577 9370 3544 9371
      3545 9444

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Apr 28, 6:23 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 28, 6:23 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
623 PM CDT Wed Apr 28 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areas of showers/thunderstorms continue across the region
early this evening, with an increase in coverage expected
across southeast OK into northwest AR through the evening hours.
MVFR/IFR conditions will prevail, with poorest conditions in and
near areas of thunderstorms. Expect the bulk of thunderstorms to
exit southeast OK/northwest AR after 07-08Z, with winds becoming
northernly as a cold front pushes south. Improvement in cigs
expected later Thursday morning.

&&

.PREV DISCUSSION... /Issued 241 PM CDT Wed Apr 28 2021/

DISCUSSION...
Widespread rainfall overnight through today produced a corridor of
2 to 7 inch rainfall from east central OK through NW AR. The
resultant rain cooled airmass has reinforced a sfc boundary
currently aligned just south of the Red River across NE TX.
Persist warm advection atop this boundary has maintained showers
and storms southeast of Interstate 44 through the day with more
scattered convection occurring further northwest nearer the
synoptic cold front. Short term guidance continues to suggest some
northward advance of the TX boundary into far SE OK later this
afternoon. Assuming this does occur, the resultant conditions
will become notably more favorable for severe weather along and
south of the frontal boundary w/ forecast soundings maintaining
sizable low level hodographs through the evening hours. Further
north nearer the cold front isolated occurrences of funnel clouds
have been reported within the a corridor low level vorticity and
ample low level instability. This zone will become less favorable
by evening and severe weather potential continues to appear low
along the advancing cold front later tonight.

Rainfall and associated flooding remain the most likely severe
weather hazard overnight through early Thursday. Additional
corridors of heavier rainfall are likely to develop where flooding
is ongoing and will locally worsen the situation. Additionally,
major river flooding is forecast along the Illinois basin and
adjacent floodplains will likely experience several days of
flooding.

The front clears the forecast area during the day Thursday with
rain chances focused just south of the forecast area Friday into
Saturday. Data continue to converge toward the upper low
eventually lifting northeastward near or across the forecast area
with shower and storm chances increasing Sunday. Severe weather
potential may increase Sunday afternoon beneath the cold pool
aloft.

The next wave quickly follows the Sunday system with shower and
storm chances increasing again Monday into Tuesday. Exact timing
remains uncertain but the idea of increasing storm chances and
likely some severe weather threat remains a consistent forecast
message for early next week.

PREV DISCUSSION... /Issued 1217 PM CDT Wed Apr 28 2021/

.UPDATE...

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Aviation conditions will continue to be degraded through the
period, with periods of TSRA likely to affect all terminals during
the first 6 to 12 hours of the TAF. IFR/MVFR conditions will
prevail through the period, with the worst conditions found in the
stronger thunderstorms. Winds will shift from a southerly
direction to the north Wednesday morning behind the slow moving
cold front. Conditions may begin to improve some late in the
period at the NE OK terminals, with better and more widespread
improvement expected after 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   61  76  52  77 /  80  10   0   0
FSM   66  76  54  78 / 100  70  10  10
MLC   63  74  54  76 /  90  50  10  10
BVO   59  76  49  76 /  80  10   0   0
FYV   62  72  49  75 / 100  50   0   0
BYV   62  72  50  74 / 100  50   0   0
MKO   62  74  51  76 /  90  30  10   0
MIO   61  75  49  75 /  90  10   0   0
F10   61  74  52  76 /  90  30  10   0
HHW   65  74  57  75 / 100  80  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ049-053>076.

AR...Flood Watch through Thursday morning for ARZ001-002-010-011-019-
     020-029.

&&

AVIATION.....18
Hazardous weather outlook, Apr 28, 5:08 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 PM CDT Wed Apr 28 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 PM CDT Wed Apr 28 2021

...FLOODING AND SEVERE THUNDERSTORM THREAT CONTINUES...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA... Generally along and south of Interstate 40.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA... Eastern Oklahoma and Northwestern Arkansas.
	ONSET... Ongoing.

FLASH FLOOD.
	RISK...Elevated.
	AREA... Eastern Oklahoma and Northwestern Arkansas.
	ONSET... Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA... Eastern Oklahoma and Northwestern Arkansas.
	ONSET... Ongoing.

DISCUSSION...
Thunderstorms are expected to continue to develop through the
late afternoon and evening hours across eastern Oklahoma and
northwestern Arkansas ahead of a slow moving cold front that is
starting to move into northeastern Oklahoma. Heavy rainfall and
flash flooding continues to be the main concern going into the
evening and overnight hours, especially since soils are very
saturated with today's activity. It will not take much for flash
flooding to develop once again across the area. Continue to heed
road closed signs and turn around, don't drown if you encounter a
flooded roadway. Additional heavy rainfall will also affect area
rivers as well. Continue to monitor the forecast for the latest
information.

Conditions continue to remain favorable across the area for severe
weather this evening and overnight including a low threat for
tornadoes. The area of greatest concern for severe weather will
generally be along and south of Interstate 40 across southeast
Oklahoma into west-central Arkansas. The most intense storms in
this area will be capable of producing all severe weather
hazards. Shower and storm activity will gradually diminish from
northwest to southeast through the night as the cold front moves
through.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
SATURDAY...Thunderstorm Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY AND TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms will gradually end from the northwest
Thursday. The main upper level storm system will finally move
northeast out of southwest Texas this weekend and across our area
by Sunday, bringing a chance for showers and thunderstorms late
Saturday night and Sunday.

Another storm system will keep the chances for showers and
thunderstorms going into early next week.

weather.gov/tulsa contains additional information.

Snider

In the hours before

Local storm report, Apr 28, 2:41 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     FLASH FLOOD      LEACH                   36.20N 94.92W
04/28/2021                   DELAWARE           OK   EMERGENCY MNGR

            US HIGHWAY 412 CLOSED FROM LEACH TO KANSAS.

&&
Local storm report, Apr 28, 2:46 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     2 S INDIANOLA           35.04N 95.77W
04/28/2021                   PITTSBURG          OK   EMERGENCY MNGR

            DAMAGE TO A SHED, TREES. GARAGE DOOR BLOWN
            IN. POSSIBLE TORNADO. REPORTS FROM EMERGENCY
            MANAGEMENT AND STORM CHASERS.

&&

KAH
Local storm report, Apr 28, 2:57 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND DMG     OAK GROVE               36.46N 93.45W
04/28/2021                   CARROLL            AR   PUBLIC

            DAMAGE TO A BARN. PHOTO POSTED ON OFFICE FACEBOOK PAGE.
            TIME ESTIMATED VIA RADAR.

&&

KAH
Local storm report, Apr 28, 4:35 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 AM     TORNADO          3 NNW STILWELL          35.85N 94.65W
04/28/2021                   ADAIR              OK   NWS STORM SURVEY

            EF1 TORNADO UPROOTED TREES, DAMAGED AND
            DESTROYED SEVERAL BARNS. SEVERAL HOMES
            DAMAGED.

&&
Special weather statement, Apr 28, 7:19 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
719 PM CDT Wed Apr 28 2021

OKZ076-290100-
Le Flore OK-
719 PM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 800 PM CDT...

At 719 PM CDT, a strong thunderstorm was located 6 miles northwest of
Mountain Fork, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern Le
Flore County.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3467 9465 3494 9446 3493 9444 3462 9446
      3460 9449
TIME...MOT...LOC 0019Z 220DEG 21KT 3469 9453
Special weather statement, Apr 28, 7:22 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
722 PM CDT Wed Apr 28 2021

ARZ020-029-290045-
Sebastian AR-Franklin AR-
722 PM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN AND
NORTHEASTERN SEBASTIAN COUNTIES UNTIL 745 PM CDT...

At 722 PM CDT, a strong thunderstorm was located over Charleston,
moving east at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Charleston...                     Altus...
Branch...                         Denning...
Wiederkehr Village...             Caulksville...
Etna...                           Peter Pender...
Alix...                           Vesta...
Ursula...                         Meg...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3538 9371 3537 9372 3537 9375 3538 9376
      3540 9379 3542 9380 3531 9381 3532 9392
      3524 9392 3523 9411 3536 9414 3547 9371
TIME...MOT...LOC 0022Z 256DEG 41KT 3528 9403

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:22 PM CDTSpecial Weather StatementTSAFranklin23 min
Apr 28, 7:34 PM CDTSevere Thunderstorm WarningTSAFranklin26 min
Apr 28, 9:06 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian39 min
Apr 28, 9:14 PM CDTTornado WarningTSASebastian31 min
Apr 28, 9:19 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Apr 28, 9:27 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian3 hr
Apr 28, 9:27 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian48 min
Apr 28, 9:29 PM CDTTornado Warning Considerable damage threatTSASebastian28 min
Apr 28, 10:40 PM CDTFlash Flood WarningTSACrawford, Franklin, Madison, Washington4 hr
Apr 29, 12:19 AM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian6 hr
Apr 29, 2:13 AM CDTSpecial Weather StatementTSAFranklin32 min
Apr 29, 2:35 AM CDTFlash Flood WarningTSACrawford, Franklin, Madison, Washington4 hr
Apr 29, 7:18 AM CDTAreal Flood WarningTSACrawford, Franklin, Sebastian10 hr
Apr 29, 11:36 AM CDTRiver Flood WarningTSACrawford, Franklin9 hr

Nearby

Areal Flood Warnings in Arkansas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.